Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 80, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 11, 2017, 1:13 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2017, 1:13 AM CDT (06:13 UTC)
- Expired
- Aug 11, 2017, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beckham County, OK, Custer County, OK, Roger Mills County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 143 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1569 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
631 WGUS54 KOUN 110613 FFWOUN OKC009-039-129-149-110915- /O.NEW.KOUN.FF.W.0080.170811T0613Z-170811T0915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 113 AM CDT FRI AUG 11 2017 The National Weather Service in Norman has issued a * Flash Flood Warning for... Northwestern Washita County in western Oklahoma... Southern Roger Mills County in western Oklahoma... Southwestern Custer County in western Oklahoma... Northern Beckham County in western Oklahoma... * Until 415 AM CDT * At 110 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Three to four inches of rain have already fallen and another inch of rain is likely. Areas near Sweetwater, Berlin and Hammon have received the most rain over the past 1 to 2 hours. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Elk City, Cheyenne, Hammon, Sweetwater, Strong City, Moorewood, Berlin and Dempsey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3575 9933 3530 9934 3536 9995 3558 9997 $$ SIX
1 follow-up statement
947 WGUS74 KOUN 110910 FFSOUN Flash Flood Statement National Weather Service Norman OK 410 AM CDT FRI AUG 11 2017 OKC009-039-129-149-110920- /O.EXP.KOUN.FF.W.0080.000000T0000Z-170811T0915Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washita OK-Roger Mills OK-Custer OK-Beckham OK- 410 AM CDT FRI AUG 11 2017 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN WASHITA...SOUTHERN ROGER MILLS...SOUTHWESTERN CUSTER AND NORTHERN BECKHAM COUNTIES WILL EXPIRE AT 415 AM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3575 9933 3530 9934 3536 9995 3558 9997 $$ KURTZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:37 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Aug 10, 6:37 PM CDT, 6 hours 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 637 PM CDT Thu Aug 10 2017 .AVIATION... 11/00Z TAFs. Primarily VFR conditions expected outside of TSRA. For the first 3 to 6 hours of the forecast, main impacts from TSRA will be brief from KPNC to KOKC/KOUN to KSPS. More in the way of widespread and longer lasting shower and storm activity still appears possible overnight so will keep TEMPO and prevailing MVFR conditions going into tomorrow morning. Outside of convective strong wind gusts, prevailing winds will be light through the period. && .PREV DISCUSSION... /issued 229 PM CDT Thu Aug 10 2017/ DISCUSSION... Will keep this short as strong storms are already ongoing. In the broad sense, it is likely that we will experience a couple of rounds of thunderstorms today and overnight. But the specifics are still a little in question. The current storms in northwest Oklahoma have lost a little punch as they moved in from the Oklahoma panhandle. But they are moving into an area of much higher surface based CAPE, so we expect some regeneration. Meanwhile, additional storms are in the process of developing in western Kansas, which may evolve into the main show tonight. And now the last few runs of the HRRR have also been signaling the possibility of storms in the southwest this evening as well. Will not get too tricky on timing but have kept broad high POPs across much of the area, and expanded them farther south with the HRRR trends. Meanwhile, it appears we will remain in a relatively active pattern with west-northwest flow aloft and waves moving into the upper Midwest and the northern and central Plains. Highest rain chances will be northeast, while still generally drier and warmer southwest. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 85 71 85 / 80 60 60 60 Hobart OK 72 89 73 89 / 50 30 40 50 Wichita Falls TX 75 97 76 95 / 30 20 20 40 Gage OK 67 81 68 83 / 70 30 60 60 Ponca City OK 69 84 69 83 / 80 60 40 50 Durant OK 74 95 74 90 / 20 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/09/11
Hazardous weather outlook, Aug 11, 12:11 AM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1211 AM CDT Fri Aug 11 2017 OKZ004>048-050>052-TXZ083>090-120515- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1211 AM CDT Fri Aug 11 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Showers and thunderstorms will continue to develop and move across portions of Oklahoma through early Friday. Some of the storms could become strong to severe with strong wind gusts up to 65 mph and hail up to the size of half dollars possible. Heavy rain and flooding will also be possible in some areas through Friday morning. Some locations could receive several inches of rain in a short period of time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Heavy Rain/Flooding... Thunderstorms may produce heavy rainfall across the area Friday through early next week. Several inches of rainfall may occur across parts of Oklahoma which may result in flooding. .Thunderstorms... Thunderstorms will be possible each day. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread significant severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. BRB/11
In the hours before
Special weather statement, Aug 10, 10:51 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1051 PM CDT THU AUG 10 2017 OKZ004-009-110430- Harper OK-Ellis OK- 1051 PM CDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harper and northwestern Ellis Counties Until 1130 PM CDT... AT 1050 PM CDT, a strong thunderstorm was located 5 miles south of Slapout, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Catesby. LAT...LON 3666 10000 3669 9985 3643 9981 3643 10000 TIME...MOT...LOC 0350Z 263DEG 11KT 3654 10013 WR
Special weather statement, Aug 10, 11:31 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1131 PM CDT THU AUG 10 2017 OKZ014>016-021-022-110500- Roger Mills OK-Washita OK-Dewey OK-Beckham OK-Custer OK- 1131 PM CDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Roger Mills... northwestern Washita...south central Dewey...northeastern Beckham and northwestern Custer Counties Until midnight CDT... AT 1128 PM CDT, a strong thunderstorm was located 7 miles north of Sayre, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... LAT...LON 3529 9963 3546 9974 3589 9894 3565 9877 TIME...MOT...LOC 0428Z 260DEG 27KT 3541 9962 SIX
Special weather statement, Aug 10, 11:39 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1139 PM CDT THU AUG 10 2017
OKZ009-110515-
Ellis OK-
1139 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Ellis County Until
1215 AM CDT...
AT 1136 PM CDT, a strong thunderstorm was located 7 miles northwest
of Shattuck, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3648 10000 3659 9972 3659 9966 3628 9961
3626 10000
TIME...MOT...LOC 0436Z 260DEG 26KT 3636 9996
SIXSpecial weather statement, Aug 11, 12:25 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1225 AM CDT FRI AUG 11 2017
OKZ014-110600-
Roger Mills OK-
1225 AM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills County
Until 100 AM CDT...
AT 1223 AM CDT, a strong thunderstorm was located 8 miles south of
Cheyenne, moving east at 35 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
LAT...LON 3560 10000 3565 9956 3543 9967 3542 9999
3542 10000
TIME...MOT...LOC 0523Z 273DEG 32KT 3550 9972
SIXSpecial weather statement, Aug 11, 12:30 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1230 AM CDT FRI AUG 11 2017
OKZ009-010-015-110600-
Woodward OK-Dewey OK-Ellis OK-
1230 AM CDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR Woodward...northwestern Dewey and
central Ellis Counties Until 100 AM CDT...
AT 1229 AM CDT, strong thunderstorms were located from Vici to near
Woodward, moving east at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
LAT...LON 3661 9902 3622 9895 3620 9896 3598 9959
3655 9980
TIME...MOT...LOC 0529Z 257DEG 31KT 3619 9933
SIXSpecial weather statement, Aug 11, 1:03 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 103 AM CDT FRI AUG 11 2017 OKZ005-006-110630- Alfalfa OK-Woods OK- 103 AM CDT FRI AUG 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa and northeastern Woods Counties Until 130 AM CDT... AT 102 AM CDT, a strong thunderstorm was located near Capron, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts 40 to 50 MPH... LAT...LON 3700 9827 3680 9836 3680 9876 3700 9875 TIME...MOT...LOC 0602Z 280DEG 27KT 3689 9855 SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:03 PM CDT | Special Weather Statement | OUN | Kay | 27 min |
| Aug 10, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 50 min |
| Aug 10, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 32 min |
| Aug 10, 7:31 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Aug 10, 9:13 PM CDT | Special Weather Statement | OUN | Greer | 32 min |
| Aug 10, 9:19 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Aug 10, 10:00 PM CDT | Special Weather Statement | OUN | Beckham | 45 min |
| Aug 10, 10:14 PM CDT | Special Weather Statement | OUN | Beckham | 46 min |
| Aug 10, 10:44 PM CDT | Special Weather Statement | OUN | Custer | 46 min |
| Aug 10, 10:45 PM CDT | Special Weather Statement | OUN | Beckham | 45 min |
| Aug 10, 10:51 PM CDT | Special Weather Statement | OUN | Harper | 39 min |
| Aug 10, 11:31 PM CDT | Special Weather Statement | OUN | Custer | 29 min |
| Aug 10, 11:39 PM CDT | Special Weather Statement | OUN | Ellis | 36 min |
| Aug 10, 11:52 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woodward | 3 hr |
| Aug 10, 11:53 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woodward | 3 hr |
| Aug 10, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 52 min |
| Aug 11, 12:08 AM CDT | Areal Flood Advisory | OUN | Beckham, Roger Mills | 3 hr |
| Aug 11, 12:25 AM CDT | Special Weather Statement | OUN | Roger Mills | 35 min |
| Aug 11, 12:30 AM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Aug 11, 12:57 AM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| Aug 11, 1:03 AM CDT | Special Weather Statement | OUN | Alfalfa | 27 min |
| Aug 11, 1:18 AM CDT | Special Weather Statement | OUN | Beckham | 27 min |
| Aug 11, 1:22 AM CDT | Flood Watch | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 54 hr |
| Aug 11, 1:26 AM CDT | Areal Flood Advisory | OUN | Blaine | 3 hr |
| Aug 11, 1:31 AM CDT | Special Weather Statement | OUN | Alfalfa | 29 min |
| Aug 11, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 47 min |
| Aug 11, 1:48 AM CDT | Flash Flood Warning | OUN | Alfalfa, Grant, Woods, Woodward | 3 hr |
| Aug 11, 2:29 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Washita | 3 hr |
| Aug 11, 2:44 AM CDT | Flash Flood Warning | OUN | Caddo, Canadian, Grady | 4 hr |
| Aug 11, 2:46 AM CDT | Flash Flood Warning | OUN | Grant, Kay | 3 hr |
| Aug 11, 3:25 AM CDT | Special Weather Statement | OUN | Grady | 35 min |
| Aug 11, 3:49 AM CDT | Special Weather Statement | OUN | Garvin | 26 min |
| Aug 11, 4:06 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain | 3 hr |
| Aug 11, 4:32 AM CDT | Special Weather Statement | OUN | Carter, Murray, Pontotoc, Seminole | 28 min |
| Aug 11, 6:00 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Garvin, Grady, Stephens | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.